Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2001, 6:34 PM EDT for Scott County, Tennessee. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 6:34 PM EDT (22:34 UTC)
- Expired
- Jun 21, 2001, 7:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Scott County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:40 PM EDT | Thunderstorm Wind | Huntsville, TN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 212234 SVRMRX TNC151-212330- /NEW.KMRX.SV.W.0150.212234-212330/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 634 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EAST TENNESSEE * UNTIL 730 PM EDT * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SLICK ROCK...OR 13 MILES SOUTH OF ONEIDA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUNTSVILLE AROUND 645 PM EDT NORMA AROUND 650 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3633 8469 3620 8454 3634 8434 3661 8436 SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:51 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 2:51 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT THU JUN 21 2001 SE DIGGING SHORT WAVE VCNTY MO FCST TO BEGIN TO PIVOT NE TONIGHT AND INTO FRI. THIS RESULTS IN LENGTHING AND SHARPENING TROUGH OVER W/MID TN BY FRI. DEEPENING AND INCREASING SW FLOW ACROSS MRX CWA. LOW SURFACE PRESSURE OVER INDIANA BEGINS MOVING NE TONIGHT RESPONDING TO SHORT WAVE. TRAILING FRONTAL BOUNDARY BEGINS SLOW MARCH ACROSS TN TONIGHT AND FRI. CURRENTLY EXPECT FRONT TO MOVE EAST OF MRX CWA AROUND MIDNIGHT FRI NIGHT. UPPER TROUGH AXIS MOVES OVER E TN ON SAT. SCT AFTN/EVE CONVECTION MAINLY OVER ELEVATED AREAS. THEN...MODELS IN GOOD AGREEMENT...850-700 MB QVECTOR CONVERGENCE AND FAVORABLE OMEGA DEPICTED OVER MRX LATER TONIGHT. WILL GO A TOUCH ABOVE GUIDANCE WITH GOOD CHANCE AND LIKELY POPS. MINS WARM AND NEAR GUIDANCE. FRI...LIKELY TO CATEGORICAL POPS. AIRMASS MOISTENS UP WITH INSTABILITIES BECOMING MODERATE. LIFT FEATURES NOT OVERLY IMPRESSIVE AND AIRMASS SHOULD GET WORKED OVER EARLY. SO SEVERE THREAT REMAINS LOWS. FRI NGT...GREATER UNCERTAINTY WITH POPS. PREFRONTAL TROUGH IS EAST OF AREA WHILE FRONTAL BOUNDARY GETS INTO SW SECTIONS EARLY. TROUGH AXIS STILL W OF E TN BUT SINKING MOTIONS SHOWING UP IN THE LOWER LEVELS. AVN CONTINUES WITH SOME OMEGA OVER NE SECTIONS OVERNIGHT. ALL MODELS PAINT SOME QPF MAINLY EAST OVER MNTS AND NE PART. FOR NOW WILL UNDERCUT GUIDANCE TAPERING POPS FROM 10 SW TO 40 NE. TEMPS NEAR NORMAL. SAT...CLEARING IN THE SW WITH CONTINUED CHC POPS NE. SAT NIGHT...NW FLOW THROUGH MOST OF LAYER SHOULD DRY THINGS WITH MILD COOLING. CHA TB 068/080 062/083 061 17581 TYS TB 067/080 063/081 059 17573 TRI TE 064/078 061/078 057 17574 OQT TB 067/080 063/081 059 17573= .MRX... NC...NONE. TN...NONE. VA...NONE. SON
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.